Maine, 2025

Drought in Maine, November 1 to 10, 2025

November 1 to 10, 2025 · NWS CAR · 1 event in 1 county or zone

Drought in northern and central Maine persisted throughout November, as precipitation deficits continued and/or worsened throughout the month. 5-2 inch precipitation deficit by the end of November, with northern Maine reporting around 2-3 inches of rain throughout the month, and central and Downeast Maine reporting about 3-4 inches of rain.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Drought in northern and central Maine persisted throughout November, as precipitation deficits continued and/or worsened throughout the month. Overall, northern and eastern Maine generally had a 0.5-2 inch precipitation deficit by the end of November, with northern Maine reporting around 2-3 inches of rain throughout the month, and central and Downeast Maine reporting about 3-4 inches of rain. There was not any significant severe weather to alleviate drought conditions throughout the month. At the end of October, portions of northern Somerset, northwestern Aroostook, central Aroostook and northern Penobscot, were in moderate drought. Portions of central and southern Aroostook, northern and central Penobscot, Piscataquis, and northern Somerset all became, or maintained, severe drought. The Bangor region, Hancock, and Washington county all recorded Extreme Drought. On November 4th, northeastern Aroostook county degraded into Severe Drought, and portions of central Piscataquis, central Penobscot, and southeastern Aroostook improved to Moderate Drought. By November 11th, far north western Aroostook degraded to Severe Drought, but the swath of improved conditions in central Maine expanded into southern Piscataquis. Northern and central Washington county, along with northern Hancock county, improved from Extreme drought to Severe Drought. November 18th, All of Hancock, Washington, and the Bangor region, improved to Severe Drought. On November 25th, central Penobscot, northern Hancock, and portions of western Washington improved to Moderate Drought. By the end of the month, northern Somerset, northwestern and central Aroostook, northern Piscataquis, Bangor region, and portions of Hancock and Washington counties, were included in severe drought. Overall, drought conditions deteriorated in the Crown of Maine, but the rest of northern, central, and Downeast Maine improved. Hydrological impacts include dry well reports. There was some improvement in lake, pond, river and stream levels. As of October, this drought officially became the worst drought in Maine since 2002.

Impacts from this drought include dry well reports throughout the state, with most occurring in the Downeast region. By the end of November, the Maine Emergency Management Agency (MEMA) provided information to impacted counties about the United State’s Department of Agriculture (USDA) s new Secretarial Natural Disaster Designation for emergency loans based on drought impacts, further highlighting the significance drought can have on people and their livelihood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Oct 31, 6:57 PM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 31, 6:57 PM EST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
757 PM EDT Fri Oct 31 2025

.SYNOPSIS...
Low pressure will continue into Eastern Canada tonight into
Saturday. High pressure will build in from the west on Sunday
then continue south of the area Monday. Low pressure will track
to our north Monday night into Tuesday. Another Low pressure
will approach from the southwest Wednesday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Update...
Low pressure will continue to lift to the north of the state
overnight. As it does so, expect mainly cloudy skies across
northern areas with occasional showers. Across central and
Downeast areas, expect mainly to partly cloudy skies with
isolated to scattered showers. As the low lifts to the north
later tonight, west winds will increase with gusts of up to 30
mph expected at times. Lows by morning will range from the mid
30s to near 40 north and upper 30s to lower 40s for the Bangor
region and Downeast.

See updated aviation section below.

previous discussion
By Saturday, any lingering rain showers will be isolated and
mainly to the north. Gusty W winds will continue to be an issue
for the day as high pressure approaches the region. Temps behind
the system will reach into the upper 40s in the north and low
50s in the south. For Saturday night, high pressure will build
in causing winds to decrease and clouds starting to clear out.
Cannot rule out an isolated shower in the north. Temps will drop
back into the low 30s with upper 20s in the North Woods.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A ridge of high pressure will begin to work its way into the
area Sunday through Monday, leading to a return of dry weather
and partly to mostly clear skies. Winds will decrease enough
such that Sunday night could feature some surface decoupling
anywhere which becomes clear enough to efficiently radiate out.
Should this be the case, low temperatures Sunday night may fall
into the low to mid 20s. If skies remain overcast, these lows
may remain closer to 30 overnight. After recent rainfall which
added to surface moisture, this surface decoupling may aid in
the development of patchy fog into early Monday morning as well.
As the ridge axis crosses through the forecast area with return
flow into Monday, temperatures will rebound to around average
with highs in the upper 40s to lower 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A more progressive pattern will develop through the upcoming
work week with several systems moving through the New England
region. The first trough of low pressure may push through Monday
night into Tuesday. Most notable with this trough is the
likelihood of the development of a 925mb LLJ, which could lead
to gusty surface winds into the day on Tuesday. Rain showers are
likely to accompany this system across the entire forecast area,
though the entire system will be quick moving and light rain
will be short lived, leading to little in the way of measurable
rainfall and not much help in remedying the ongoing drought
conditions.

After another narrow ridge of high pressure on Wednesday, the
next system will approach from the southwest. The recent trend
across GFS and CMC runs has been for a southern shift in the
track of this low pressure system, and a trend so far south that
precip may entirely miss our forecast area. With the southern
track, the 540dam thickness line will also plunge south, and
lead to a cold second half of the week where the north may
struggle to escape the 30s for high temperatures. However, if
this low takes the more northern trend that the 00z ECMWF
highlighted, the 540dam line will also be pulled further north
as the trough is not as amplified, and precipitation that falls
in the forecast area will likely fall as rain. There still may
be some light early season snowfall at higher elevations in the
North Woods with this event Wednesday night, should it
precipitate at all, but otherwise there remain two solutions:
cold and dry or cool and rain.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR/MVFR conditions are expected at the terminals
tonight. Occasional showers can be expected at the Aroostook
County terminals, with more isolated to scattered showers for
KBGR/KBHB. Could be briefly lower conditions vicinity KFVE at
times tonight. SW wind 10 to 20kt with G25kt.

Saturday VFR/MVFR. Scattered showers north. W wind with G30 kt
possible

Outlook Saturday night...VFR. W wind G20kt early will diminish
late.

SHORT TERM:
Sun: BKN/SCT MVFR at northern terminals, VFR at southern
terminals. WNW 5 to 10 kts gusting to 20 kts.

Sun night: VFR across most terminals, with brief IFR vis in FG
possible. Winds light and variable.

Mon: VFR across all terminals. Winds SSW at 5 to 10 kts gusting
up to 20 kts.

Mon night - Tues: MVFR/IFR in rain showers, improving at
southern terminals late Tuesday. S winds 5 to 10 kts overnight
shifting NW and increasing to 10 to 20 kts Tues, with gusts 25
to 30 kts.

Tues night - Wed: Cigs improving to VFR from south to north. W
winds 5 to 15 kts with gusts 20 to 25 kts in the afternoon.

&&

.MARINE...
NEAR TERM: A Gale Warning remains in affect tonight and
Saturday. Seas 7-15 ft. By Saturday night, winds will decrease
to SCA levels.

SHORT TERM: Winds and seas should remain below small craft
advisory criteria Sunday through Monday, before the next low
pressure system crosses Monday night into Tuesday and leads to
winds ramping up towards gale force into the day on Tuesday, and
seas increasing towards 5 to 7 ft.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 8 PM EDT Saturday for ANZ050>052.

&&

Near Term...TWD/ARL
Short Term...AES
Long Term...AES
Aviation...TWD/ARL/AES
Marine...TWD/ARL/AES
Hazardous weather outlook, Oct 31, 7:25 PM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
825 PM EDT Fri Oct 31 2025

MEZ001>006-010-011-015>017-031-032-020030-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
825 PM EDT Fri Oct 31 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-020030-
Coastal Hancock-Coastal Washington-
825 PM EDT Fri Oct 31 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
825 PM EDT Fri Oct 31 2025

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Northern Piscataquis

When
November 1, 12:00 AM EST to November 10, 11:59 AM EST
Where
Northern Piscataquis forecast zone
Reported by
Drought Monitor
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

A lack of rainfall in Northern Piscataquis led to prolonged drying conditions in November. Conditions began as Severe Drought (D2) in late October, and improved to Moderate Drought (D1) by mid-November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297028.